Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 6, 2016, 3:47 PM CDT for Monroe County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 3:47 PM CDT (20:47 UTC)
- Expired
- Aug 6, 2016, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 20 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WWUS84 KMEG 062047
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT SAT AUG 6 2016
MSZ023-024-062130-
CHICKASAW MS-MONROE MS-
347 PM CDT SAT AUG 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 346 PM CDT...STRONG THUNDERSTORMS WERE PRODUCING WINDS AT LEAST
40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR AMORY TO NEAR
PRAIRIE.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN SOUTHEASTERN CHICKASAW AND MONROE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8888
3409 8850 3409 8820 3375 8825 3375 8832
3372 8833 3368 8838 3369 8839 3367 8842
3365 8851
TIME...MOT...LOC 2046Z 319DEG 11KT 3401 8845 3358 8891
$$
JOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:36 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 6, 3:36 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Memphis TN 336 PM CDT SAT AUG 6 2016 .DISCUSSION...Water Vapor Satellite trends this afternoon place a few subtle mid level shortwave troughs over the Lower Mississippi Valley this afternoon. Meanwhile, at the surface a weak quasi- stationary boundary is located across portions of Western Kentucky, Southeast Missouri, and Central Arkansas. Consequently, regional WSR-88D radar trends over the past few hours have developed showers and thunderstorms across portions of East/Northeast Arkansas, the Missouri Bootheel, North Mississippi, and a small area of West Tennessee near the Tennessee River. Otherwise, much of West Tennessee has remained rainfree thus far. As of 3 pm CDT, temperatures across the Mid South are in the upper 80s to lower 90s where rain hasn't occurred thus far and upper 70s to 80s where convection has cooled the air. It's been a challenge to reach heat advisory criteria today due to the development of showers and thunderstorms and subsequent cloud cover which has kept the temperatures down somewhat. Consequently, I went ahead and cancelled the remainder of the advisory as the probability of occurrence through early this evening remains low at best. A few strong to perhaps isolated severe thunderstorms are possible through early evening across the Mid-South with damaging winds being the main threat for any thunderstorms that reach severe limits. At this time, think the convective coverage will gradually diminish this evening with the loss of daytime instability. Additional showers and thunderstorms are expected across the Mid- South on Sunday as the surface boundary moves south across the area. This will bring slightly cooler air to the forecast area. Long term models still suggest a weak tropical wave will develop off the Northwest Florida coast and drift north into Alabama throughout next week. This will bring shower and thunderstorm chances to the area, especially during the afternoon and early evening hours each day with the best rain chances occurring across Northeast Mississippi. Kept rain chances low for now until models handle this feature more consistently in subsequent forecast runs. In addition, heat may return for the latter half of next week as a combination of slightly rising temperatures along with humid air may cause some locations to approach/reach heat advisory criteria. CJC && .AVIATION... 18Z TAF cycle A cluster of showers and thunderstorms continues to move southeast across eastern AR this afternoon. While this convection has shown a downward trend in intensity as it approaches, we should see additional storms fire throughout the afternoon. The airmass isn't near as unstable as yesterday, but ample moisture and lift associated with a quasi-stationary front will provide the focus for this convection. Thunderstorms are expected to affect most, if not all, of the forecast terminals this afternoon and should provide tempo reductions in ceiling/visibility. We anticipate a lull in convection during the evening and overnight hours, but may see additional redevelopment by Sunday morning. Johnson && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 6, 3:10 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CDT SAT AUG 6 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 310 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID SOUTH THROUGH EARLY EVENING. DAMAGING WINDS IS THE MAIN THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES WILL INCREASE AGAIN AS EARLY AS WEDNESDAY THAT MAY REQUIRE ISSUING ANOTHER SET OF HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 1:51 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 151 PM CDT SAT AUG 6 2016 MSZ015-022-023-061915- CALHOUN MS-CHICKASAW MS-PONTOTOC MS- 151 PM CDT SAT AUG 6 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 215 PM CDT FOR... NORTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHWESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI... AT 151 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER RANDOLPH...OR 9 MILES SOUTHWEST OF PONTOTOC. PEOPLE IN NORTHEASTERN CALHOUN...NORTHWESTERN CHICKASAW AND SOUTHERN PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3413 8927 3429 8913 3419 8883 3395 8916 TIME...MOT...LOC 1851Z 303DEG 12KT 3418 8915 JOHNSON
Special weather statement, Aug 6, 2:30 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT SAT AUG 6 2016
MSZ014>016-062015-
LEE MS-PONTOTOC MS-UNION MS-
230 PM CDT SAT AUG 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...
NORTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 229 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR NEW HARMONY...OR 9 MILES NORTHEAST OF TRACE STATE
PARK.
PEOPLE IN NORTHERN LEE...NORTHEASTERN PONTOTOC AND SOUTHEASTERN
UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3416 8882 3439 8894 3451 8880 3437 8854
3435 8854
TIME...MOT...LOC 1929Z 307DEG 12KT 3439 8883
JOHNSONSpecial weather statement, Aug 6, 2:32 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT SAT AUG 6 2016
MSZ021>023-062015-
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-
232 PM CDT SAT AUG 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...
SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
WEST CENTRAL CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 232 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR PITTSBORO...OR 20 MILES SOUTHEAST OF WATER VALLEY.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN SOUTHEASTERN YALOBUSHA...CALHOUN AND WEST CENTRAL CHICKASAW
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3387 8951 3387 8959 3389 8960 3407 8944
3388 8904 3372 8930 3372 8951
TIME...MOT...LOC 1932Z 307DEG 12KT 3391 8944
JOHNSONSpecial weather statement, Aug 6, 3:14 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CDT SAT AUG 6 2016 MSZ016-017-024-062045- LEE MS-ITAWAMBA MS-MONROE MS- 314 PM CDT SAT AUG 6 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI... AT 314 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR SHANNON...OR 8 MILES SOUTH OF TOMBIGBEE STATE PARK DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN LEE...SOUTHWESTERN ITAWAMBA AND NORTHERN MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3411 8871 3417 8848 3392 8824 3385 8871 TIME...MOT...LOC 2014Z 330DEG 30KT 3411 8860 JOHNSON
Special weather statement, Aug 6, 3:22 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT SAT AUG 6 2016
MSZ023-062045-
CHICKASAW MS-
322 PM CDT SAT AUG 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
SOUTH CENTRAL CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 322 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR MONTPELIER.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN SOUTH CENTRAL CHICKASAW COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3385 8902 3381 8881 3381 8893 3375 8893
3375 8903 3374 8904 3374 8913
TIME...MOT...LOC 2022Z 311DEG 16KT 3373 8903
JOHNSONSpecial weather statement, Aug 6, 3:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT SAT AUG 6 2016
MSZ023-024-062130-
CHICKASAW MS-MONROE MS-
347 PM CDT SAT AUG 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 346 PM CDT...STRONG THUNDERSTORMS WERE PRODUCING WINDS AT LEAST
40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR AMORY TO NEAR
PRAIRIE.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN SOUTHEASTERN CHICKASAW AND MONROE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8888
3409 8850 3409 8820 3375 8825 3375 8832
3372 8833 3368 8838 3369 8839 3367 8842
3365 8851
TIME...MOT...LOC 2046Z 319DEG 11KT 3401 8845 3358 8891
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM CDT | Special Weather Statement | MEG | Carroll, Dyer, Gibson, Weakley | 45 min |
| Aug 5, 7:13 PM CDT | Special Weather Statement | MEG | Benton | 47 min |
| Aug 5, 7:49 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Henry, Weakley | 116 min |
| Aug 5, 8:07 PM CDT | Special Weather Statement | MEG | Decatur | 23 min |
| Aug 5, 8:30 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur, Henderson | 2 hr |
| Aug 5, 8:37 PM CDT | Special Weather Statement | MEG | Decatur | 38 min |
| Aug 5, 8:53 PM CDT | Special Weather Statement | MEG | Haywood | 37 min |
| Aug 6, 1:22 PM CDT | Special Weather Statement | MEG | Prentiss | 23 min |
| Aug 6, 1:51 PM CDT | Special Weather Statement | MEG | Pontotoc | 24 min |
| Aug 6, 2:30 PM CDT | Special Weather Statement | MEG | Lee | 45 min |
| Aug 6, 2:32 PM CDT | Special Weather Statement | MEG | Calhoun | 43 min |
| Aug 6, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc | 40 min |
| Aug 6, 3:14 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
| Aug 6, 3:22 PM CDT | Special Weather Statement | MEG | Chickasaw | 23 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.